CASE REPORTS
JOURNAL ARTICLE
Add like
Add dislike
Add to saved papers

A warfarin-induced subconjunctival hemorrhage.

BACKGROUND: Patients who are on warfarin therapy may present with a variety of ocular side effects, particularly hemorrhages. These ocular events may be the only indication that the patient is at risk for serious sequelae, including hemorrhagic stoke.

CASE REPORT: A 76-year-old patient, taking warfarin, presented with a subconjunctival hemorrhage. Four days later the hemorrhage worsened, and the patient developed a headache. Blood testing revealed an elevated International Normalization Ratio (INR) and prothrombin time (PT). The patient's primary care physician adjusted the patient's medication dosage, and the patient's signs and symptoms improved.

CONCLUSIONS: Patients on warfarin therapy who present with ocular bleeding require immediate blood work and consultation with their primary care provider or cardiologist. The optometrist should be aware of the ocular and systemic sequelae of warfarin, its possible drug interactions, and potential controversies regarding cataract surgery in these patients.

Full text links

We have located links that may give you full text access.
Can't access the paper?
Try logging in through your university/institutional subscription. For a smoother one-click institutional access experience, please use our mobile app.

For the best experience, use the Read mobile app

Mobile app image

Get seemless 1-tap access through your institution/university

For the best experience, use the Read mobile app

All material on this website is protected by copyright, Copyright © 1994-2024 by WebMD LLC.
This website also contains material copyrighted by 3rd parties.

By using this service, you agree to our terms of use and privacy policy.

Your Privacy Choices Toggle icon

You can now claim free CME credits for this literature searchClaim now

Get seemless 1-tap access through your institution/university

For the best experience, use the Read mobile app